Florida, 2007Wildfire in Florida, May 19 to 31, 2007
May 19 to 31, 2007 · NWS MFL · 1 event in 1 county or zone
Lightning caused a wildfire near Felda on May 19th which lasted until June. On May 24th, the fire jumped the southern periphery and threatened 30 homes in Felda, although no homes were damaged.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning caused a wildfire near Felda on May 19th which lasted until June. On May 24th, the fire jumped the southern periphery and threatened 30 homes in Felda, although no homes were damaged.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 19, 1:26 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, May 19, 1:26 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT SAT MAY 19 2007
.DISCUSSION...
A WEAK AND DIFFUSE FRONTAL BOUNDARY CONTINUES ACROSS SOUTH
FLORIDA...WITH A COLD FRONT EXTENDING FROM NEAR THE BAHAMAS
EASTWARD ACROSS THE WESTERN ATLANTIC TO THE LOW IN THE NEW ENGLAND
COASTAL REGIONS. A SURFACE RIDGE IS ACROSS THE SOUTHEAST U.S. AND
IS FORECAST TO DRIFT SOUTHEAST AND INCREASE THE PRESSURE GRADIENT
ACROSS THE WESTERN ATLANTIC AND THE FLORIDA PENINSULA...WITH
NORTHEASTERLY WINDS FORECAST FOR THE SOUTH FLORIDA PENINSULA AND
ADJACENT WATERS. REGIONAL SURFACE OBSERVATIONS INDICATE THAT THE
TRANSITION TO NORTHEASTERLY WINDS HAS BEGUN ACROSS THE
REGION...WITH WINDS IN THE 15 TO 20 KNOT RANGE FORECAST THROUGH
SUNDAY NIGHT ACROSS THE LOCAL ATLANTIC AND GULF OF MEXICO WATERS
BEGINNING TONIGHT...FOR MAINLY THE OFF SHORE WATERS.
AS THE AFOREMENTIONED FRONTAL BOUNDARY DRIFTS OFF TO THE EAST...THE
LOW LEVEL MOISTURE SUPPLY WILL BE SOMEWHAT LIMITED THEREAFTER AND
THE CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH FLORIDA WILL
BE ME MARGINAL FOR THE REMAINDER OF THE WEEKEND. THE UPPER
ATMOSPHERIC CONDITIONS AND LACK OF DYNAMICS ALSO DO NOT FAVOR ANY
SYNOPTIC SCALE PRECIP AND THE MAIN MECHANISM FOR SHOWERS WILL LIKELY
BE THE SEA BREEZE AND SEA BREEZE CONVERGENCE WITH MAINLY AFTERNOON
AND EVENING THUNDERSTORMS. BUT WITH THE MODERATE EASTERLIES
DOMINATING THE REGION...THE EAST AND WEST COAST SEA BREEZE
CONVERGENCE WILL BE MAINLY LATER IN THE AFTERNOON AND MAINLY CLOSER
TO THE WEST COASTAL ZONE.
THE LATEST GFS GUIDANCE CONTINUES TO GENERATE SPURIOUS LOWS ALONG
THE SOUTHEASTERN BAHAMAS...WHICH IN TURN AFFECTS THE GUIDANCE IN THE
VICINITY OF THE SOUTH FLORIDA PENINSULA. FOR EXAMPLE THE LOCAL
PRESSURE GRADIENT IS LIKELY TOO HIGH AND RESULTANT WIND SPEEDS TOO
HIGH AS WELL. BUT INSPECTION OF THE ENSEMBLE GUIDANCE ALSO SUGGESTS
THAT THE SURFACE RIDGE WILL START TO BUILD ACROSS THE WESTERN
ATLANTIC AND THE SURFACE WINDS WILL INCREASE ACROSS THE REGION. BUT
WITH THE CAVEAT THAT THE GUIDANCE MIGHT BE A FEW KNOTS TOO HIGH...SO
THE WINDS WERE BROUGHT DOWN A FEW KNOTS. THIS THEN BROUGHT DOWN THE
FORECAST SEAS FOR THE LOCAL ATLANTIC WATERS...BUT A SMALL CRAFT
ADVISORY STILL LOOKS NECESSARY FOR THIS EVENING AND TONIGHT AS THE
GULF STREAM AND OFF SHORE SEAS ARE FORECAST TO BUILD TO NEAR 7
FEET...MAYBE LOCALLY HIGHER IN ISOLATED AREAS.
&&
.AVIATION...
A WEAK COLD FRONT CONTINUES TO SLIDE SOUTHWARD ACROSS THE FORECAST
AREA THIS AFTERNOON. ISOLATED SHOWERS/THUNDERSTORMS HAVE DEVELOPED
ALONG THE PORTION OF THIS BOUNDARY OVER THE ATLANTIC WATERS...AND
ACROSS THE NORTHEAST PORTION OF THE MAINLAND WHERE ITS SOUTHWARD
MOVEMENT HAS ENHANCED CONVERGENCE ALONG THE ATLANTIC COAST SEA
BREEZE BOUNDARY. WILL LEAVE VCTS/CB IN FOR ALL EAST COAST TERMINALS
THROUGH 20/01Z...WITH MODELS IN GOOD AGREEMENT THAT THE CONVECTIVE
THREAT WILL SHIFT OFFSHORE THE ATLANTIC COAST THIS EVENING. EXPECT
TO SEE A FAIRLY BROAD AREA OF COLD AIR STRATOCU DEVELOP OVER THE
ATLANTIC THIS EVENING...AND MOVE INLAND TO AFFECT MAINLY THE EAST
COAST TERMINALS OVERNIGHT. ALTHOUGH HIGH-END IFR CIGS ARE POSSIBLE
AROUND DAWN...WILL ONLY CARRY MVFR AT THIS TIME. STREAMER SHOWERS
WILL LIKELY RETURN TO THE EAST COAST TERMINALS ON SUNDAY MORNING...
WITH GUSTY EAST-NORTHEAST FLOW OF 15-20 KNOTS THROUGHOUT THE
FORECAST PERIOD. 70/DD
&&
.MARINE...
A SMALL CRAFT ADVISORY STILL IS IN EFFECT FOR THIS EVENING AND
TONIGHT AS THE GULF STREAM AND OFF SHORE SEAS ARE FORECAST TO
BUILD TO NEAR 7 FEET...MAYBE LOCALLY HIGHER IN ISOLATED AREAS. ALSO
SEE DISCUSSION ABOVE. AS THE SURFACE RIDGE AND WINDS INCREASE...THE
POTENTIAL FOR RIP CURRENTS ACROSS THE EAST COAST ATLANTIC BEACHES
WILL INCREASE THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 83 74 82 73 / 50 40 30 30
FORT LAUDERDALE 84 74 83 73 / 50 40 30 30
MIAMI 85 74 84 73 / 50 40 30 30
NAPLES 87 67 86 70 / 40 30 30 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EDT SUNDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...60/BDHazardous weather outlook, May 19, 5:25 AM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
625 AM EDT SAT MAY 19 2007
FLZ063-066>075-192230-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
625 AM EDT SAT MAY 19 2007
...CHANCE OF THUNDERSTORMS FOR ALL OF SOUTH FLORIDA TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF
SOUTH FLORIDA TODAY...AS A WEAK COLD FRONT APPROACHES THE REGION
AND AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD. CLOUD TO GROUND
LIGHTNING STRIKES WILL BE THE PRIMARY THREAT...BUT THE STRONGEST
STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO 35
MPH...SMALL HAIL...AND TORRENTIAL DOWNPOURS.
WAVES: NORTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS ALL
OF THE SOUTH FLORIDA COASTAL WATERS BY LATE THIS AFTERNOON. THIS
WILL RESULT IN GULF STREAM SEAS BUILDING INTO THE 6 TO 8 FOOT
RANGE BY THIS EVENING...AND INTO THE 7 TO 9 FOOT RANGE BY SUNDAY
MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC
COASTAL WATERS FOR THIS REASON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
THROUGHOUT THE UPCOMING WEEK FOR MOST OF SOUTH FLORIDA. ORGANIZED
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.
OTHERWISE...EAST TO NORTHEAST WINDS OVER THE SOUTH FLORIDA COASTAL
WATERS WILL CONTINUE IN THE 15 TO 20 KNOT RANGE THROUGH THE MIDDLE
OF NEXT WEEK...WITH SEAS IN THE GULF STREAM REMAINING HIGH THROUGH
THIS TIME. STRENGTHENING EASTERLY WINDS WILL ALSO RESULT IN AN
ELEVATED THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
70/DD
In the hours before
Special weather statement, May 19, 2:12 PM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT SAT MAY 19 2007
FLZ071>074-191945-
WESTERN BROWARD FL-WESTERN DADE FL-BROWARD METROPOLITAN FL-
DADE METROPOLITAN FL-
312 PM EDT SAT MAY 19 2007
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE INTERSECTION OF U.S. 27 PINES BLVD...OR
6 MILES WEST OF MIRAMAR...MOVING SOUTHWESTWARD AROUND 10 TO 15 MPH.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
70/DD
Local storm report, May 19, 2:53 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 NW OPA-LOCKA 25.91N 80.27W
05/19/2007 E1.00 INCH MIAMI-DADE FL PUBLIC
REPORTED NEAR INTERSECTION OF NW 67TH AVE AND MIAMI LAKES
DRIVE.
&&
STRASSBERGLocal storm report, May 19, 2:55 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL HIALEAH GARDENS 25.87N 80.34W
05/19/2007 E1.75 INCH MIAMI-DADE FL PUBLIC
AND FUNNEL CLOUDS NOT TOUCHING THE GROUND OCCURRING AT
TIME OF REPORT.
&&
LOCKELocal storm report, May 19, 2:56 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL MIAMI LAKES 25.91N 80.31W
05/19/2007 E0.50 INCH MIAMI-DADE FL PUBLIC
ALSO STRONG WINDS AT TIME OF REPORT
&&
LOCKELocal storm report, May 19, 3:08 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 1 S OPA-LOCKA 25.89N 80.26W
05/19/2007 E0.75 INCH MIAMI-DADE FL PUBLIC
&&
STRASSBERGSpecial weather statement, May 19, 3:42 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
442 PM EDT SAT MAY 19 2007
FLZ071-192130-
WESTERN BROWARD FL-
442 PM EDT SAT MAY 19 2007
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MICCOSUKEE SERVICE
PLAZA...MOVING WEST AT 5 MPH.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS REDUCING DRIVING VISIBILITIES TO LESS THAN
A MILE ALONG ALLIGATOR ALLEY. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
GARCIA
Wildfire, Hendry
- When
- May 19, 5:00 PM EST to May 31, 11:59 PM EST
- Where
- Hendry forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 26.554, -81.166 (the zone’s center; the record gives no point)
Lightning caused a wildfire near Felda on May 19th which lasted until June. On May 24th, the fire jumped the southern periphery and threatened 30 homes in Felda, although no homes were damaged.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Florida, May 19, 20071 death · 1.75 in hail · 4 events
- Lightning Strike in Colorado, May 19, 2007$200,000 · 1 event
- Dense Fog in West Virginia, May 19, 20077 events
- Hail and Damaging Winds in Montana, May 19, 20071.25 in hail · 7 events
- Hail in Nebraska, May 19, 20071 in hail · 6 events
- Hail in Minnesota, May 19, 20070.88 in hail · 3 events
- Flash Flood and Hail in Minnesota, May 19, 20070.88 in hail · 3 events
- Hail in Colorado, May 19, 20070.88 in hail · 3 events
- Dense Fog in Maryland, May 19, 20072 events
- Dense Fog in Virginia, May 19, 20072 events
- Hail in Texas, May 19, 20071.75 in hail · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 19, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36358.